question-icon

I Am On A Clonidine Taper To Discontinue 0.1mg Twice

default
Posted on Thu, 23 Aug 2018
Question: I am on a clonidine taper to discontinue 0.1mg twice a day. I have taken clonidine for only 5 days. I also take metoprolol 25 mg er once a day. I have been on that a long time. My doctor does not feel it is necessary to discontinue my beta blocker prior to clonidine taper because of the low doses of both meds. However I am having episodes of high blood pressure and tachycardia prior to my clonidine taper doses . Do you think I need to get off the beta blocker inorder to taper off the clonidine at this dose.
doctor
Answered by Dr. Bhanu Partap (2 hours later)
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Ma’am

After going through the medical details provided by you I can understand your concern for your health and I would like to tell you that as you are on a very minimal dose of clonidine so whether you taper it or not doesn’t make much of a difference.

As you are telling that you are experiencing high blood pressure so I don’t understand what the reason to discontinue the medicine. Kindly clarify your reason.

Kindly let me know your average blood pressure so that I can guide you accordingly. Also I would like to know if you have any other associated medical issues like diabetes or heart disease.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 4646 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I Am On A Clonidine Taper To Discontinue 0.1mg Twice

Brief Answer: Please refer to the detailed answer below Detailed Answer: Hello Ma’am After going through the medical details provided by you I can understand your concern for your health and I would like to tell you that as you are on a very minimal dose of clonidine so whether you taper it or not doesn’t make much of a difference. As you are telling that you are experiencing high blood pressure so I don’t understand what the reason to discontinue the medicine. Kindly clarify your reason. Kindly let me know your average blood pressure so that I can guide you accordingly. Also I would like to know if you have any other associated medical issues like diabetes or heart disease. Kind Regards Dr Bhanu Partap